Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

What causes knee swelling with nighttime muscle cramps?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6186 Questions
Question
Swelling in joints, especially knee w/ artificial joint. Repeated muscle cramps at night in legs interrupting sleep hourly. Blood test shows high white blood count. Upon taking amoxocillan for dental visit, knee swelling is temporarily relieved. Condition has persisted for months. Doctor prescribed an anti-inflamatory.
Fri, 8 Jun 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Did you take pain medications too?

Detailed Answer:
Hi and thanks so much for this query.

I have reviewed this information fully. This knee swelling doesn't seem to be caused by an infection for which Amoxicillan should have been of great help to relief your symptoms. I strongly believe that other anti pain medications that were administered alongside this drug were responsible for your improved knee swelling/pain. However, I will recommend that your knee be evaluated and managed appropriately. Given that you have undergone knee replacement, I will start with your surgeon. If this persists, then a rheumatologist would be solicited.

I hope this guides and helps. I wish you well. Feel free to follow up with me for more information and clarifications. Above all, let me know what actions you take.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor